ADVERTISEMENT

Q. Is there any alternate method other than drugs to treat schizophrenia?

Answered by
Dr. Vandana Patidar
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 07, 2019

Hello doctor,

I have been diagnosed with schizophrenia and have been prescribed anti-psychotic medication Olanzapine. I have been taking it for 2 to 3 years. I was wondering if there is an alternate route to treatment? Or if there is another solution for a possible cure? I do not want to deal with the negative effects. I do not experience any of the positive effects for 2 to 3 years as long as I have taken Olanzapine. Can I come off the medication?

#

Hi,

Welcome to icliniq.com.

Olanzapine is an antipsychotic medicine. Yes, Olanzapine is available in injectable form. If Olanzapine is causing some effects then it can be changed to other antipsychotic like Aripiprazole, Risperidone or Ziprasidone. You need to take medicines or injectables to keep symptoms in check. I want to understand what negative things you are experiencing.

Thank you doctor,

No, it is not a problem that Olanzapine is causing. I just want to stop taking medication and by negative I mean like there are positive and negative effects of schizophrenia, positive include delusions, hallucinations, etc., and negative includes flat emotions, low motivation, low movement. I want to stop taking medication and I was wondering if schizophrenia is not a life long condition. Is it possible that I will recover and never deal with schizophrenia anymore in my life? Because it is drug induced by Marijuana.

#

Hi,

Welcome back to icliniq.com.

Cannabis is notorious in precipitating schizophrenia. If you have a relapse of illness, then you have to take antipsychotic for some time, that is, one to two years. Then your psychiatrist may attempt another withdrawal. But if symptoms relapse, you may have to take medicine life long.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I have chills, vomiting, and anxiety after stopping Gabapentin. Please help.

.. seem to be unlikely after three weeks of stopping Gabapentin. Check if you have a fever. If not I would suggest you try taking PPI (proton pump inhibitor) for vomiting and Benzodiazepines for anxiety and insomnia. Skip Celexa for a couple of day...   Read full

Suffering from schizophrenia.Doubt regarding Sulpitac dosage.

I haven't slept very well in a few months and my anxiety is making my life unmanageable.   Read full

I am diagnosed of psychosis NOS. Is there a possibility of withdrawal psychosis when antipsychotics are discontinued?

my daughter who is 15 has a clammy forehead and stomach pains last 2 days?   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


My triglycerides level was 207 mg/dL. Is it necessary to take medicine?
Hi doctor, Recently, I got a lipid profile done, and the triglycerides level was 207 mg/dL, apart from that everything ...  Read more»
My lipid test report shows quite high values. Kindly advice.
Hello doctor, I am 35-years-old. My cholesterol level is 222, triglycerides 87, HDL (cholesterol) 60, LDL (cholesterol)...  Read more»
Triglycerides - Causes, Medications, Symptoms, Risk Factors, and Treatment
Triglycerides are derivatives of glycerol and fatty acids. They might sound simple but the causes and symptoms contribut...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.